Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 8, 2012, 3:28 AM EDT for Atkinson County, Coffee County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 3:28 AM EDT (07:28 UTC)
- Expired
- Aug 8, 2012, 4:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Jacksonville, FL
Counties Atkinson County, GA, Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439
WWUS82 KJAX 080728
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EDT WED AUG 8 2012
GAZ132-149-080830-
ATKINSON-COFFEE-
328 AM EDT WED AUG 8 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 AM
EDT...
AT 328 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
AMBROSE TO 8 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...AMBROSE...PEARSON...DOUGLAS...BROXTON...AXSON AND WEST
GREEN THROUGH 430 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3152 8309 3161 8306 3164 8302 3169 8300
3170 8284 3167 8284 3167 8271 3167 8270
3129 8266 3128 8270 3123 8270 3119 8267
3118 8304 3127 8304 3133 8307 3140 8314
3147 8315
TIME...MOT...LOC 0728Z 267DEG 15KT 3160 8305 3123 8301
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:25 PM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Aug 7, 9:25 PM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 PM EDT TUE AUG 7 2012 .UPDATE... DEEP LAYER MOISTURE AND IMPRESSIVE ELEVATED INSTABILITY PER EVENING KJAX SOUNDING EXPLAINS THE NUMEROUS SHOWERS AND THUNDERSTORMS THAT REDEVELOPED OVER NORTHEAST FLORIDA AND PERSISTED INTO THIS EVENING. THIS ACTION WILL CONTINUE TO WIND DOWN AND BECOME ISOLATED BY 11 PM. UPPER LEVEL ENERGY WILL CONTINUE TO PIVOT ACROSS THE AREA OVERNIGHT AND ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP OVERNIGHT. WILL COVER THIS WITH 20-30 POPS AND SHOW THE BEST CHANCES ACROSS NORTHWEST PORTIONS OF SOUTHEAST GEORGIA LATE TONIGHT. TEMPS ARE ON TRACK AND NO ADDITIONAL CHANGES WILL BE MADE WITH THE EVENING UPDATE. && .AVIATION...OCNL MVFR VSBY/CIGS FOR JAX TERMINALS THIS EVENING THROUGH ABOUT 03Z/04Z AS REMNANT SHOWERS/ISOLD T-STORM MOVE ENEWD THROUGH DUVAL COUNTY. AFTER MIDNIGHT...A FEW SHOWERS AND PERHAPS AN ISOLD THUNDERSTORMS ARE POSSIBLE OVER THE CWA BUT RIGHT NOW PROBABILITIES ARE INSUFFICIENT TO JUSTIFY PREVAILING SHOWERS OR A TEMPO GROUP. A REPEAT OF NUMEROUS SHOWERS AND STORMS EXPECTED ON WED (MAINLY AFTN HOURS) AND COVERED THIS WITH PROB30 GROUPS FOR NOW...EXCEPT FOR GNV WITH VCTS. && .MARINE...WINDS WILL BE SLY AT ABOUT 10-15 KT AND SEAS OF 2-3 FT. ONLY MINOR CHANGES ANTICIPATED FOR THE CWF UPDATE. MAIN CONCERNS OVER THE NEXT 24 HRS WILL BE OFFSHORE MOVING STORMS...MAINLY AFTN AND EVENING HOURS. RIP CURRENTS: LOW RISK LIKELY CONTINUING INTO WED DUE TO PREVAILING OFFSHORE WIND AND ESE SWELLS OF ABOUT 1.5 FT AT 9 SECONDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 92 / 30 70 40 40 SSI 77 88 76 89 / 20 60 40 50 JAX 73 90 73 92 / 30 60 40 50 SGJ 75 90 74 90 / 60 60 30 40 GNV 72 90 73 91 / 40 60 30 50 OCF 72 90 72 92 / 30 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/SHASHY
Hazardous weather outlook, Aug 7, 10:16 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1016 PM EDT TUE AUG 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-090230- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1016 PM EDT TUE AUG 7 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. THE RISK WILL INITIALLY FOCUS ACROSS NORTHEAST FLORIDA DURING THE EVENING AND THEN SHIFT TO SOUTHEAST GEORGIA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Aug 8, 3:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EDT WED AUG 8 2012
GAZ132-149-080830-
ATKINSON-COFFEE-
328 AM EDT WED AUG 8 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 AM
EDT...
AT 328 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
AMBROSE TO 8 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...AMBROSE...PEARSON...DOUGLAS...BROXTON...AXSON AND WEST
GREEN THROUGH 430 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3152 8309 3161 8306 3164 8302 3169 8300
3170 8284 3167 8284 3167 8271 3167 8270
3129 8266 3128 8270 3123 8270 3119 8267
3118 8304 3127 8304 3133 8307 3140 8314
3147 8315
TIME...MOT...LOC 0728Z 267DEG 15KT 3160 8305 3123 8301
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:25 AM EDT | Special Weather Statement | JAX | Hamilton | 50 min |
| Aug 8, 7:28 AM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| Aug 8, 8:21 AM EDT | Special Weather Statement | JAX | Hamilton | 39 min |
| Aug 8, 12:54 PM EDT | Special Weather Statement | JAX | Gilchrist | 51 min |
| Aug 8, 1:34 PM EDT | Special Weather Statement | JAX | Alachua | 41 min |
| Aug 8, 1:36 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Aug 8, 1:54 PM EDT | Special Weather Statement | JAX | Duval | 66 min |
| Aug 8, 2:16 PM EDT | Special Marine Warning | JAX | 89 min | |
| Aug 8, 2:39 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Aug 8, 2:43 PM EDT | Special Marine Warning | JAX | 62 min | |
| Aug 8, 2:44 PM EDT | Special Weather Statement | JAX | Hamilton | 31 min |
| Aug 8, 3:16 PM EDT | Special Weather Statement | JAX | Saint Johns | 44 min |
| Aug 8, 3:37 PM EDT | Special Weather Statement | JAX | Baker | 53 min |
| Aug 8, 3:48 PM EDT | Special Marine Warning | JAX | 117 min | |
| Aug 8, 3:55 PM EDT | Special Weather Statement | JAX | Flagler | 35 min |
| Aug 8, 4:01 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Aug 8, 4:51 PM EDT | Areal Flood Advisory | JAX | Flagler | 54 min |
| Aug 8, 4:32 AM EDT | Areal Flood Advisory | JAX | Coffee | 118 min |
| Aug 8, 6:12 AM EDT | Special Weather Statement | JAX | Pierce | 48 min |
| Aug 8, 6:26 AM EDT | Special Weather Statement | JAX | Atkinson | 49 min |
| Aug 8, 4:05 PM EDT | Special Weather Statement | JAX | Clinch | 40 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.